Patient Comments: Cortisone Injection - Experience

Please describe your experience with a Cortisone Injection.

Comment from: Nikki, 45-54 Female (Patient) Published: February 04

I have a muscle pain for a week in my shoulder and I got a cortisone injection in my shoulder. Now my pain is worse and I can't even move without the stiffness in my neck. I hope that I get some relief from that painful injection. I massaged my neck and shoulder with Vicks and took Advil which works better I think. I am going to see what happen in a few days.

Was this comment helpful?Yes
Comment from: roysie, 55-64 Male (Patient) Published: January 31

I have arthritis of both knees and both are inflamed; this has gone on for around 6 months or more now. I had the injection in my right knee yesterday it was a bit painful when administered. I couldn't sleep last night and it was very sore as well. It is now the second day no relief from inflammation or pain yet. Side effects so far are loss of sleep and restless, I have dry mouth and am very thirsty. Hopefully they will all go away in a few days.

Was this comment helpful?Yes
Comment from: zkay, 55-64 Female (Patient) Published: January 23

I received a cortisone shot Friday and a half an hour after on the road as I was driving, the pain was so bad I started to cry and couldn't function at all. I had to stop at a friend's house and call my husband for help. The pain was so severe, the physician assistant gave me two more strong pain medications to get over the weekend. I am not sure why this happened. I have to have more shots in a month and this brings a fear in me.

Was this comment helpful?Yes
Comment from: Bessie, 65-74 Female (Patient) Published: January 23

I've had several cortisone injection in my shoulder, knee and back; the last ones were in my back, I never had any side effects. After the one I had in 12/2013 I've had a headache every day since. I am not sure it's the injection (maybe it is sinus), the day after the injection I was pain free for one week and then it was back, but not so bad. I'm scheduled for another injection 1/14. I hope for the best.

Was this comment helpful?Yes
Comment from: bubu, 45-54 Male (Patient) Published: January 17

I had injections in both knees 7 days ago, and have had several side effects. First, on the day of the injection, I sweated profusely for the rest of the day. The pain levels in my knees dropped dramatically, but now I am getting very sharp, short pains in both knees, and sometimes down the calves into the feet. I am still having some trouble with stairs, but overall do feel the injections were worth it.

Was this comment helpful?Yes
Comment from: Jim, 55-64 Male (Patient) Published: January 17

Upon receiving a cortisone injection to my lumbar spine, I experienced an intensely severe burning to my genitals, rectum, testicles and penis. I was screaming and crying at the same time (and am a 59 year old male). Doctor gave no warning of what to expect. It was the first of a series of I don't know how many injections. I just had the second injection a couple of days ago (two weeks after the first described here) with the same experience, only difference this time was I expected it. I also have type 2 diabetes and immediately after the second injection (and to this day) have had an "unquenchable thirst; in the 24 hours following the second injection I have drunk two and a half gallons of milk, two two-liter bottles of diet pop, several 32 ounce bottles of Powerade Zero and at least a gallon of water. I experienced difficult, frequent and painful urination and severe pain in both sides where kidneys are located. I actually felt as if I might die last night.

Was this comment helpful?Yes
Comment from: Elena, 55-64 Female (Patient) Published: January 14

I had a cortisone injection for plantar fasciitis yesterday. The injection was painful although tolerable and I felt almost immediate relief in my sore heel. However, two hours later my foot started to hurt and I suffered from a throbbing pain all night. This morning the pain has somewhat subsided although it is still very sensitive and I am not able to walk more than short distances. I will not have another cortisone injection, but will use herbal means of reducing pain and inflammation that may take longer to work but carry fewer risks.

Was this comment helpful?Yes
Comment from: Joanne, 55-64 Female (Patient) Published: January 14

I had my first cortisone injection in my left knee a couple of days ago. I only felt a slight sting when the needle went in. I did not feel any different for a couple of days. Then my knee pain was reduced at least 75%. I'm told I need knee replacement surgery because the cartilage is gone and bone is rubbing against bone. The only side effect I had was a headache for 2 days, but I took ibuprofen. This took care of it. I have scheduled my appointment for my next shot in a couple of months. I will prolong the surgery as long as I can. The continuation of the constant pain in my knee is gone for now and I am very happy with the results.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee And Hip Question: Share your experience with cortisone injections in your hip or knee

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.